|Not Diarrhea...loose stool??
Aug 31, 1999
I have had AIDS since 1995, positive since 1986. I took no drugs for HIV until 1995. After starting Crixivan in 1996 I first started to notice wasting and lipodystrophy, especially in the face. Im not on Crixivan now, but the lipo effects remain. I suspect that a clue to one of the problems I have regaining fat is that my stool seems soft and thin, if that makes sense. Although I eat well, I think Im losing nutrition in my bowel movements. I do not have diarrhea but rarely, but I find myself having small bowel movements up to 4 and 5 times a day (this has been occurring I realize for along time). Since its not diarrhea, my doc isnt alarmed. If I eat bananas or something to slow the bowels, I feel bloated and can barely eat. I suspect that excess fat in my intestines is increasing the number of bowel movements, as I sometimes see what appears to be fat in my stool. Im now 6'1", 175, and used to weigh 205. Any thoughts?
| Response from Dr. Fisher
Sounds like your BM's are not normal...the problem could be due to HIV effect on your intestines, side effect from antiretrovirals other than crixivan, side effect from other medications. You could have a malabsorption workup to assess what's happening in your GI tract. You could also add fiber to your diet (adding bulk might help). I don't think this has anything to do with lipodystrophy though. Alvan Fisher, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.